Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anxiety
Nov 7, 2003

60 year old male. HIV+ since 1985. Started meds in 1993 when T-cells fell to 550 and I developed two KS lesions. Lesions disappeared and since then have had excellent lab results, and no OI's. Current T-cell count 1692, viral load 394. Have developed lipoatrophy and just shown signs of peripheral neuropathy. Was on Viramune, Videx EC, and Viread. Just switched the Videx to Kaletra. Am anxious about my future health prospects. More afraid of the side effects of the drugs than HIV itself. This concern has led to anxiety attacks, and considering drug interruption. Am I overreacting? Are my prospects better than I think they are?

Response from Dr. Conway

It sounds to me as if your lowest CD4 cell count ever was 550, although you did have an AIDS-defining illness (the KS). Despite the KS (as you have had no further OIs over almost 20 years), you should discuss with your doctor the possibility of interrupting your treatment. This is often done for people who have never had a CD4 count below 350. I would add that, with a viral load that is not completely undetectable, you are possibly running the risk of developing drug resistance should you stay on treatment, not ot mention the side effects of the drugs, the need to monitor your triglycerides while on Kaletra, etc...

As you have made it this far with such a hihg CD4 count, I would say that, on or off treatment, I would be quite optimistic about your prospects.

I hope this is helpful.



Previous
Side Effects LT Survivor
Next
AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement